The Open UniversitySkip to content
 

A Comparison of related density-based minimum divergence estimators

Jones, M.C.; Hjort, N.L.; Harris, I.R. and Basu, A. (2001). A Comparison of related density-based minimum divergence estimators. Biometrika, 88(3) pp. 865–873.

DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1093/biomet/88.3.865
Google Scholar: Look up in Google Scholar

Abstract

This paper compares the minimum divergence estimator of Basu et al. (1998) to a competing minimum divergence estimator which turns out to be equivalent to a method proposed from a different perspective by Windham (1995). Both methods can be applied for any parametric model and contain maximum likelihood as a special case. Efficiencies are compared under model conditions, and robustness properties are studied. Overall the two methods are found to perform quite similarly. Some relatively small advantages of the former method over the latter are identified.

Item Type: Journal Article
ISSN: 1464-3510
Keywords: asymptotic relative efficiency; Asymptotic relative; divergence; influence function; maximum likelihood; M-estimation; robustness;
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 2122
Depositing User: M. C. Jones
Date Deposited: 05 Jun 2006
Last Modified: 28 Jan 2014 13:37
URI: http://oro.open.ac.uk/id/eprint/2122
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk